Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Child has cough, mucous and headache. Given Nasonex, ventolin and augmentin. Fever started. Advise?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
Hi Dear,
I have 4 years old child she is suffering from cough and mucus. Now cough is stopped but she has lots of mucus in her sinuses and too much phlegm. She has phlegm since 2 months. I took her to a doctor and gave her medicine. Cough is stopped but phlegm still is there. Yesterday she was saying that she has a headach and more phlegm. I took her to a doctor he saw too mucus in her sinuses and gave her the followings:

Nasonex 0.05% nasal spray 1 puff a day for 6 weeks
Aerius 0.5 mg Syr 2.5 ml 1 a day for 6 weeks
Ventolin Solin 0.40 ml every 4-6 hours for 2 weeks
Saline 3 ml every 4-6 hours for 2 weeks
Augmentin ES 600 642.5/5ml 4.50 ml 2times a day for 10 days
Hexbio Sachets 3g XXXXXXX 1 Sac a day melted in a milk for one week

I gave her yesterday Nasonex, Aerius and Hexbio XXXXXXX (melted in her milk) but from last night she had a fever and a little cough started again. Please doctor I would like to know if she has to take all these medication? and how can I get red from phlegm?
Posted Sun, 7 Jul 2013 in Child Health
Answered by Dr. E Venkata Ramana 27 days later

Thank you for your query on Healthcare Magic.

Your child seems having a respiratory infection which is associated with formation of phlegm.

I advise you to continue all the medication as advised by the doctor and these will take care in clearing the phlegm.

Nasonex and Aerius are given to decrease the nasal secretions thus decreasing the production of phlegm.

Ventolin solution with saline is prescribed for to relive the cough and mucus associated with wheezing.

Augmentin is an antibiotic to treat the respiratory infection which is the primary cause for these events.

Hexibo XXXXXXX contains probiotic and it is given to protect the gut from antibiotic associated diarrhea.

At present these medication is required and I advise you to continue the medication as advised by your doctor.

For fever you can give paracetamol syrup in prescribed dosage.

If there is no response in child symptoms within 72 hours of antibiotic or symptoms are worsening, consult again the doctor for follow up.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor